Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 151, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 18, 2013, 8:07 PM CDT for Lawrence County, Lincoln County, Mississippi. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2013, 8:07 PM CDT (01:07 UTC)
- Expired
- Mar 18, 2013, 8:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Lawrence County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 98 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 8:15 PM CDT | HAIL 1.75 | 1 Ese East Lincoln, MS | NEAR KYZAR LOOP |
| Mar 18, 8:33 PM CDT | HAIL 2.75 | 8 Ssw Monticello, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 1:31 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
092
WUUS54 KJAN 190107
SVRJAN
MSC077-085-190145-
/O.NEW.KJAN.SV.W.0151.130319T0107Z-130319T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
807 PM CDT MON MAR 18 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
SOUTHERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BROOKHAVEN...
* UNTIL 845 PM CDT
* AT 807 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ENTERPRISE MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TOPEKA AND JAYESS BY 820 PM CDT...
ROBINWOOD AND MONTICELLO BY 830 PM CDT...
ARM AND TILTON BY 840 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3135 9016 3134 9063 3159 9063 3161 8997
3141 8996 3139 9001 3139 9004 3133 9005
TIME...MOT...LOC 0107Z 271DEG 30KT 3151 9033
$$
AEG1 follow-up statement
272
WWUS54 KJAN 190123 RRA
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
823 PM CDT MON MAR 18 2013
MSC077-085-190145-
/O.CON.KJAN.SV.W.0151.000000T0000Z-130319T0145Z/
LINCOLN MS-LAWRENCE MS-
823 PM CDT MON MAR 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHERN LAWRENCE AND SOUTHERN LINCOLN COUNTIES...
AT 823 PM CDT...LOCAL EMERGENCY MANAGEMENT REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS
STORM WAS LOCATED JUST EAST OF EAST LINCOLN MOVING EAST AT 30 MPH.
ANOTHER SEVERE STORM CAPABLE OF PRODUCING GOLF BALL SIZED HAIL WAS OVER
EXTREME SOUTHWEST LINCOLN COUNTY...MOVING SOUTHEAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
&&
LAT...LON 3135 9016 3134 9063 3147 9063 3161 8997
3143 8997 3139 9000 3139 9004 3133 9005
TIME...MOT...LOC 0123Z 277DEG 27KT 3148 9020
$$
AEGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 6:30 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 18, 6:30 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 630 PM CDT MON MAR 18 2013 .UPDATE...HAVE UPDATED THE FORECAST AS THE SEVERE THUNDERSTORM WATCH WAS EXPANDED TO INCLUDE OUR SOUTHERN ZONES THIS EVENING. NUMEROUS REPORTS OF LARGE HAIL HAVE BEEN RECORDED ACROSS THE CWA THIS AFTERNOON AND THE POTENTIAL WILL EXIST THIS EVENING ALONG THE HIGHWAY 84 CORRIDOR. THE ACTUAL COLD FRONT WAS TRAILING WELL BEHIND THE ACTIVITY IN OUR SE BUT WILL CONTINUE TO SAG SOUTH ACROSS OUR CWA THIS EVENING AND END THE CONVECTIVE THREAT BEFORE MIDNIGHT. TEMPERATURES AND POPS HAVE BEEN ADJUSTED TO MATCH THE CURRENT TRENDS. AFTERNOON HIGHS IN THE SOUTH SURGED INTO THE LOWER 80S. TEMPERATURES IN THE NORTH AND CENTRAL HAVE BEEN KNOCKED DOWN IN THE 60S BY THE RAIN. /22/ && .PREV DISCUSSION... /ISSUED 310 PM CDT MON MAR 18 2013/ SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. THE PRIMARY CONCERN WILL BE THE SEVERE POTENTIAL FOR THIS AFTERNOON AND EVENING WITH A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM. LATEST SATELLITE IMAGERY SHOWED A NEGATIVELY TILTED UPPER TROUGH OVER THE CENTRAL PLAINS TOWARD THE LOWER MISSISSIPPI VALLEY. AREA RADARS WERE PICKING UP SCATTERED STRONG TO SEVERE STORMS NORTH OF INTERSTATE 20 PUSHING EAST. A VERY SLOW MOVING COLD FRONT WAS SITUATED FROM KACT TO KCKM TO KCRX. LOWER 60S DEWPOINTS EXTENDED AHEAD OF THE FRONT. SOME GOOD FORCING AND ASCENT WAS MOVING ACROSS THE REGION. SO FOR THE REST OF THE AFTERNOON INTO TONIGHT. LOCAL AND NATIONAL WRF SHOWS STRONG TO SEVERE STORMS FOR THIS AFTERNOON INTO THIS EVENING WITH HAIL...DAMAGING WINDS WITH A TORNADO OR TWO POSSIBLE. THE FRONT WILL BE SLOW TO CROSS THE REGION INTO THIS EVENING. THE FRONT SHOULD EXIT THE REGION PRIOR TO MIDNIGHT ALONG WITH THE RAINS. DRYER AIR WILL PUSH INTO THE REGION BEHIND FRONT. THIS WILL ADVECT A COOLER AIRMASS INTO THE REGION. LOWS WILL BE FROM THE LOWER 40S NORTH TO THE LOWER 50S SOUTH. FOR TUESDAY THROUGH WEDNESDAY NIGHT...THE NEGATIVE TILTED TROUGH WILL SWING TOWARD THE EAST COAST AS WE GO INTO A ZONAL FLOW PATTERN. EXPECT DRY WEATHER THROUGH THE PERIOD. SOME OF THE MODELS TRY TO SQUEEZE OUT SOME SPOTTY LIGHT RAIN ON WEDNESDAY...BUT PREFER THE DRYER SOLUTION. A REINFORCING FRONT WILL PUSH THROUGH THE REGION ON WEDNESDAY. BUT BELIEVE THAT THE AIRMASS WILL BE TOO DRY FOR ANY LIGHT RAIN. HIGH PRESSURE WILL PUSH ACROSS REGION FROM THE NORTHWEST FOR WEDNESDAY NIGHT. HIGHS FOR TUESDAY AND WEDNESDAY WILL BE MAINLY IN THE 60S. LOWS TUESDAY NIGHT WILL BE FROM THE UPPER 30S TO THE MIDDLE 40S AS WELL AS LOWER 30S TO LOWER 40S FOR WEDNESDAY NIGHT. WENT WITH A BLEND OF MAV AND GMOS GUIDANCE ON POPS AND TEMPS./17/ LONG TERM...THURSDAY THRU SUNDAY...EURO AND GFS SIMILAR IN FIRST HALF OF LONG TERM PERIOD AS BOTH HAVE BROAD NW FLOW PATTERN OVER THE REGION. DIFFERENCES MOUNT MOVING INTO THE WEEKEND BETWEEN THE EURO AND GFS IN THE EVOLUTION OF A PAIR OF LOW AMPLITUDE WAVES THAT MOVE ACROSS THE AREA. EURO SOMEWHAT MORE PROGRESSIVE THAN THE GFS AS IT MOVES THE FIRST SYSTEM COMPLETELY IN AND ACROSS THE FORECAST AREA FRIDAY INTO FRIDAY NIGHT LEAVING SATURDAY DRY. PREFER THE STRONGER GFS IN THIS SITUATION AS DECREASED AMPLITUDE OF THE FIRST WAVE SHOULD HAVE A HARD TIME PUSHING SURFACE BOUNDARY ENTIRELY ACROSS THE AREA AND INTO THE NORTHERN GULF OF MEXICO. BOUNDARY SHOULD INSTEAD HANGUP OVER THE REGION KEEPING THE WEATHER SOMEWHAT UNSETTLED... ESPECIALLY AS WARM ADVECTION INCREASES AHEAD OF NEXT MORE POTENT WAVE TO MOVE THROUGH SUNDAY. 17/26/ && .AVIATION... VFR OCNL MVFR CEILINGS CAN BE EXPECTED TODAY WITH SCATTERED TO BROKEN CUMULUS DECKS RANGING FROM 2000-4000 FEET. STRONG TO SEVERE THUNDERSTORMS WILL SWEEP ACROSS THE REGION THROUGH THE AFTERNOON AND EVENING HOURS AS A COLD FRONT PUSHES ACROSS THE AREA. LCL IFR/MVFR CIGS/VSBYS WILL OCCUR IN TSTMS. THE MORE INTENSE STORMS WILL PRODUCE GOLF BALL TO BASEBALL SIZE HAIL AND WIND GUSTS AROUND 70 MPH. BEHIND THE FRONT...WINDS WILL BECOME NORTHERLY AROUND 10 KNOTS. THE COLD FRONT IS EXPECTED TO EXIT THE FORECAST AREA BY MIDNIGHT. /03/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 46 69 44 68 / 22 4 3 11 MERIDIAN 47 69 38 69 / 29 5 3 11 VICKSBURG 46 70 44 69 / 20 4 4 12 HATTIESBURG 55 72 45 72 / 65 6 7 13 NATCHEZ 49 70 44 68 / 62 4 4 13 GREENVILLE 42 65 41 66 / 17 4 3 10 GREENWOOD 41 65 39 67 / 19 4 3 9 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/17/26/03
Hazardous weather outlook, Mar 18, 6:11 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 611 PM CDT MON MAR 18 2013 LAZ024-026-MSZ048-049-054>066-072>074-192315- CATAHOULA-CONCORDIA-HINDS-RANKIN-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 611 PM CDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL LOUISIANA...AND MUCH OF CENTRAL AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY SEVERE STORMS ARE POSSIBLE EARLY THIS EVENING AS A COLD FRONT MOVES THROUGH THE VERY UNSTABLE AIR MASS CURRENTLY DRAPED ACROSS THE REGION. THE MOST INTENSE STORMS WILL BE CAPABLE OF DAMAGING WIND GUSTS TO 70 MPH AND VERY LARGE GOLF BALL TO BASEBALL SIZE HAIL. ONE OR TWO TORNADOES CAN NOT BE RULED OUT. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...HAS BEEN REQUESTED FOR THIS EVENING. ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>047-050>053- 192315- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE- 611 PM CDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Local storm report, Mar 18, 7:09 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
709 PM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 6 ENE NATCHEZ 31.58N 91.29W
03/18/2013 M0.75 INCH ADAMS MS TRAINED SPOTTER
&&
AEGLocal storm report, Mar 18, 7:25 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM HAIL 7 NE NATCHEZ 31.62N 91.30W
03/18/2013 E1.75 INCH ADAMS MS EMERGENCY MNGR
PING PONG TO GOLF BALL SIZED HAIL IN WASHINGTON AREA
&&
AEGSpecial weather statement, Mar 18, 7:26 PM CDT, 41 minutes before
MSZ048-049-190110- RANKIN MS-HINDS MS- 726 PM CDT MON MAR 18 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 726 PM CDT MON MAR 18 2013 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 6 MILES WEST OF RAYMOND AT 726 PM CDT...MOVING EAST AT 35 MPH. PEOPLE IN CENTRAL HINDS AND WEST CENTRAL RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3229 9007 3214 9010 3222 9058 3234 9055 TIME...MOT...LOC 0026Z 274DEG 31KT 3225 9050 JA
Local storm report, Mar 18, 7:38 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
738 PM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL ROXIE 31.51N 91.07W
03/18/2013 M1.75 INCH FRANKLIN MS EMERGENCY MNGR
&&
AEGSpecial weather statement, Mar 18, 7:52 PM CDT, 15 minutes before
MSZ049-190120-
RANKIN MS-
752 PM CDT MON MAR 18 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
752 PM CDT MON MAR 18 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 7 MILES WEST OF RICHLAND AT 752 PM CDT...MOVING EAST AT 35
MPH.
PEOPLE IN CENTRAL RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3215 9025 3218 9024 3217 9023 3219 9020
3223 9019 3223 9020 3225 9020 3229 9016
3231 9016 3231 9015 3230 8977 3208 8980
TIME...MOT...LOC 0052Z 277DEG 32KT 3224 9023
JALocal storm report, Mar 18, 7:56 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
756 PM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND GST DERMOTT 33.53N 91.44W
03/18/2013 E55.00 MPH CHICOT AR CO-OP OBSERVER
1245 PM HAIL DERMOTT 33.53N 91.44W
03/18/2013 E1.00 INCH CHICOT AR LAW ENFORCEMENT
QUARTER SIZED HAIL WAS REPORTED IN DERMOTT.
1245 PM TSTM WND DMG GRENADA 33.78N 89.81W
03/18/2013 GRENADA MS EMERGENCY MNGR
MULTIPLE REPORTS OF TREES DOWN ACROSS GRENADA COUNTY
BEGINNING AT 1245 PM. ALSO ROOF BLOWN OFF A SHOP BUILDING
IN NORTHERN PART OF COUNTY.
1247 PM TSTM WND GST 2 W GRENADA 33.78N 89.85W
03/18/2013 M67.00 MPH GRENADA MS TRAINED SPOTTER
REPORTED BY WEATHER STATION
0105 PM TSTM WND DMG DUCK HILL 33.63N 89.71W
03/18/2013 MONTGOMERY MS PUBLIC
ROOF OFF OF A OUTBUILDING
0105 PM HAIL DUCK HILL 33.63N 89.71W
03/18/2013 E1.00 INCH MONTGOMERY MS PUBLIC
QUARTER SIZED HAIL REPORTED IN DUCK HILL.
0120 PM HAIL GREENVILLE 33.39N 91.05W
03/18/2013 E1.00 INCH WASHINGTON MS EMERGENCY MNGR
NICKEL TO QUARTER SIZED
0123 PM HAIL CROSSETT 33.13N 91.97W
03/18/2013 M1.75 INCH ASHLEY AR EMERGENCY MNGR
0128 PM HAIL 4 S BERLIN 33.02N 91.76W
03/18/2013 M1.75 INCH ASHLEY AR EMERGENCY MNGR
REPORTED ALONG ASHLEY COUNTY ROAD 25 NEAR LOUISIANA STATE
LINE
0129 PM TSTM WND DMG WALTHALL 33.61N 89.28W
03/18/2013 WEBSTER MS EMERGENCY MNGR
TREES AND POWERLINES DOWN ACROSS WEBSTER COUNTY
0137 PM HAIL 3 ENE GREENVILLE 33.40N 91.00W
03/18/2013 E1.50 INCH WASHINGTON MS EMERGENCY MNGR
REPORTED IN STONEVILLE AND 2 MILES EAST OF LELAND
0138 PM TSTM WND DMG MABEN 33.55N 89.08W
03/18/2013 WEBSTER MS EMERGENCY MNGR
PART OF ROOF OFF OF A BUILDING
0142 PM HAIL JONES 32.97N 91.65W
03/18/2013 E2.75 INCH MOREHOUSE LA PUBLIC
GOLFBALL TO BASEBALL SIZED HAIL REPORTED VIA FACEBOOK
0145 PM HAIL 2 NNE JONES 32.99N 91.63W
03/18/2013 E1.75 INCH MOREHOUSE LA PUBLIC
A COUPLE WINDOWS BLOWN OUT OF A HOUSE AND A TRUCK FROM
THE HAIL.
0150 PM HAIL 2 S INVERNESS 33.33N 90.59W
03/18/2013 E1.75 INCH SUNFLOWER MS EMERGENCY MNGR
0158 PM TSTM WND GST COLUMBUS AFB 33.63N 88.45W
03/18/2013 M77.00 MPH LOWNDES MS ASOS
0159 PM TSTM WND DMG COLUMBUS 33.51N 88.40W
03/18/2013 LOWNDES MS EMERGENCY MNGR
FIFTEEN TREES WERE BLOWN DOWN WITH POWER OUTAGES ACROSS
THE NORTH HALF OF THE COUNTY.
0200 PM TSTM WND DMG WEST POINT 33.61N 88.64W
03/18/2013 CLAY MS EMERGENCY MNGR
20 FOOT SECTION OF ROOF OFF JUSTICE COURSE
BUILDING...ROOF DAMAGE TO HOME ON TORBERT DRIVE...TREE
CRUSHED TRUCK ON MAPLEVIEW DRIVE...NUMEROUS REPORTS OF
TREES AND POWERLINES DOWN ACROSS WEST POINT AND CLAY
COUNTY
0202 PM HAIL ACKERMAN 33.31N 89.17W
03/18/2013 E1.00 INCH CHOCTAW MS BROADCAST MEDIA
0203 PM TSTM WND DMG WEST POINT 33.61N 88.64W
03/18/2013 CLAY MS EMERGENCY MNGR
PART OF ROOF BLOWN OFF JUSTICE COURE BUILDING. NUMEROUS
TREES DOWN AROUND COUNTY.
0205 PM HAIL GREENVILLE 33.39N 91.05W
03/18/2013 E1.75 INCH WASHINGTON MS BROADCAST MEDIA
0207 PM HAIL OAK GROVE 32.86N 91.39W
03/18/2013 E1.75 INCH WEST CARROLL LA BROADCAST MEDIA
0210 PM HAIL 2 N CALEDONIA 33.71N 88.33W
03/18/2013 M1.50 INCH LOWNDES MS STORM CHASER
MSU CHASE TEAM
0211 PM HAIL BELZONI 33.18N 90.49W
03/18/2013 E1.00 INCH HUMPHREYS MS LAW ENFORCEMENT
NICKEL TO QUARTER SIZED HAIL REPORTED ACROSS TOWN
0219 PM HAIL 5 E PIONEER 32.74N 91.35W
03/18/2013 E1.00 INCH EAST CARROLL LA LAW ENFORCEMENT
0230 PM HAIL TRANSYLVANIA 32.68N 91.18W
03/18/2013 E2.75 INCH EAST CARROLL LA PUBLIC
REPORTED VIA FACEBOOK
0236 PM HAIL 2 SSW CARY 32.78N 90.94W
03/18/2013 M1.00 INCH SHARKEY MS STORM CHASER
0236 PM HAIL 2 N EPPS 32.63N 91.48W
03/18/2013 E1.75 INCH WEST CARROLL LA PUBLIC
REPORTED VIA FACEBOOK
0241 PM TSTM WND GST 8 SW COLUMBUS 33.42N 88.50W
03/18/2013 E60.00 MPH LOWNDES MS EMERGENCY MNGR
0259 PM HAIL CLINTON 32.34N 90.33W
03/18/2013 E1.75 INCH HINDS MS CO-OP OBSERVER
HAIL AT AN APARTMENT WITH WINDOWS DAMAGED.
0300 PM HAIL VALLEY PARK 32.63N 90.87W
03/18/2013 E1.00 INCH ISSAQUENA MS EMERGENCY MNGR
0310 PM HAIL 3 N REDWOOD 32.52N 90.80W
03/18/2013 E1.75 INCH WARREN MS EMERGENCY MNGR
HALF DOLLAR TO GOLF BALL SIZED HAIL IN HWY 465 AND HWY 3
AREAS OF NORTHERN WARREN COUNTY
0315 PM HAIL MADISON 32.45N 90.11W
03/18/2013 E1.00 INCH MADISON MS LAW ENFORCEMENT
0315 PM HAIL 1 N REDWOOD 32.49N 90.80W
03/18/2013 E2.75 INCH WARREN MS EMERGENCY MNGR
BASEBALL SIZE HAIL REPORTED. EMA REPORTS NUMEROUS VEHICLE
WINDOWS BEING BROKEN BY LARGE HAIL AS WELL AS WINDOWS IN
ONE HOME.
0315 PM TSTM WND DMG 2 SW REDWOOD 32.46N 90.83W
03/18/2013 WARREN MS EMERGENCY MNGR
*** 1 INJ *** A TREE ON A HOUSE ON GOWALL RD. ONE MINOR
INJURY.
0325 PM HAIL LENA 32.59N 89.59W
03/18/2013 E1.75 INCH LEAKE MS EMERGENCY MNGR
0325 PM HAIL EAGLE BEND 32.52N 91.01W
03/18/2013 E1.75 INCH MADISON MS EMERGENCY MNGR
0329 PM HAIL MADISON 32.45N 90.11W
03/18/2013 M1.00 INCH MADISON MS TRAINED SPOTTER
ON MAIN STREET IN MADISON. BEEN FALLING FOR 7 MINUTES.
0340 PM HAIL WALNUT GROVE 32.60N 89.46W
03/18/2013 E1.75 INCH LEAKE MS EMERGENCY MNGR
0345 PM HAIL 7 NNE VICKSBURG 32.42N 90.82W
03/18/2013 M1.50 INCH WARREN MS STORM CHASER
0347 PM HAIL CLINTON 32.34N 90.33W
03/18/2013 M2.75 INCH HINDS MS EMERGENCY MNGR
*** 1 INJ *** NEAR PINEHAVEN DRIVE...PERSON INJURED BY
HAIL
0350 PM HAIL CLINTON 32.34N 90.33W
03/18/2013 M4.25 INCH HINDS MS NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE HAS MEASURED HAIL STONE OF
APPROXIMATELY SOFTBALL SIZED
0351 PM HAIL 3 SE SEBASTOPOL 32.54N 89.30W
03/18/2013 M1.75 INCH NEWTON MS TRAINED SPOTTER
LASTED FOR 12 MINUTES
0355 PM HAIL CLINTON 32.34N 90.33W
03/18/2013 E2.75 INCH HINDS MS FIRE DEPT/RESCUE
BASEBALL SIZED HAIL AT CLINTON CENTRAL FIRE STATION
0402 PM HAIL JACKSON 32.32N 90.21W
03/18/2013 E2.75 INCH HINDS MS EMERGENCY MNGR
BASEBALL SIZED HAIL REPORTED AT THE SALVATION ARMY
DISASTER CENTER AT HAWKING FIELD. ROOF WAS DAMAGED.
0405 PM HAIL JACKSON 32.32N 90.21W
03/18/2013 M1.75 INCH HINDS MS EMERGENCY MNGR
AT EOC IN DOWNTOWN JACKSON
0405 PM HAIL N JACKSON 32.32N 90.21W
03/18/2013 E1.75 INCH HINDS MS NWS EMPLOYEE
GOLFBALL SIZED HAIL IN NORTH JACKSON NEAR INTERSTATE 55.
0410 PM HAIL MORTON 32.36N 89.66W
03/18/2013 M1.75 INCH SCOTT MS TRAINED SPOTTER
0411 PM HAIL PEARL 32.27N 90.11W
03/18/2013 E2.75 INCH RANKIN MS EMERGENCY MNGR
GOLF BALL TO BASEBALL SIZED HAIL AT STATE EOC
0415 PM HAIL FLOWOOD 32.32N 90.11W
03/18/2013 E1.75 INCH RANKIN MS OFFICIAL NWS OBS
HAIL UP TO GOLFBALL SIZED NEARLY COVERING THE GROUND
0415 PM HAIL 3 E PEARL 32.27N 90.05W
03/18/2013 E2.50 INCH RANKIN MS AMATEUR RADIO
WHITFIELD AREA
0419 PM HAIL MERIDIAN STATION 32.55N 88.62W
03/18/2013 E1.00 INCH LAUDERDALE MS EMERGENCY MNGR
0420 PM HAIL BRANDON 32.28N 90.00W
03/18/2013 E1.75 INCH RANKIN MS EMERGENCY MNGR
0425 PM HAIL 8 SW BRANDON 32.20N 90.10W
03/18/2013 E2.00 INCH RANKIN MS NWS EMPLOYEE
0425 PM HAIL MORTON 32.36N 89.66W
03/18/2013 E1.50 INCH SCOTT MS EMERGENCY MNGR
NUMEROUS VEHICLE WINDOWS BLOWN OUT.
0430 PM HAIL 6 E FLORENCE 32.15N 90.03W
03/18/2013 E1.75 INCH RANKIN MS NWS EMPLOYEE
0430 PM HAIL RAYMOND 32.26N 90.42W
03/18/2013 M1.75 INCH HINDS MS EMERGENCY MNGR
0435 PM HAIL 2 NW JOHNS 32.15N 89.86W
03/18/2013 E2.75 INCH RANKIN MS NWS EMPLOYEE
0505 PM HAIL ALAMUCHA 32.36N 88.47W
03/18/2013 E1.00 INCH LAUDERDALE MS PUBLIC
AND IN WHYNOT. REPORTED VIA FACEBOOK.
0505 PM HAIL 3 E GARLANDVILLE 32.21N 89.07W
03/18/2013 E2.00 INCH JASPER MS PUBLIC
HAIL OVER GOLFBALL SIZED COVERING THE GROUND IN
NORTHEASTERN JASPER COUNTY
0517 PM HAIL 6 SE RALEIGH 31.97N 89.45W
03/18/2013 E1.75 INCH SMITH MS EMERGENCY MNGR
0535 PM HAIL BAY SPRINGS 31.98N 89.28W
03/18/2013 E1.00 INCH JASPER MS EMERGENCY MNGR
0540 PM HAIL MAGEE 31.87N 89.73W
03/18/2013 E1.00 INCH SIMPSON MS PUBLIC
0610 PM HAIL 5 WNW SOSO 31.78N 89.36W
03/18/2013 E1.75 INCH JONES MS EMERGENCY MNGR
0630 PM HAIL 2 N LAUREL 31.72N 89.14W
03/18/2013 E1.75 INCH JONES MS EMERGENCY MNGR
GOLF BALL SIZED HAIL NORTH SIDE OF LAUREL
0630 PM HAIL 7 W FAYETTE 31.71N 91.18W
03/18/2013 E1.75 INCH JEFFERSON MS TRAINED SPOTTER
0633 PM HAIL 4 NNE TUCKERS CROSSING 31.68N 89.06W
03/18/2013 E1.75 INCH JONES MS AMATEUR RADIO
0701 PM HAIL 7 NE NATCHEZ 31.62N 91.30W
03/18/2013 E1.75 INCH ADAMS MS EMERGENCY MNGR
PING PONG TO GOLF BALL SIZED HAIL IN WASHINGTON AREA
0702 PM HAIL 6 ENE NATCHEZ 31.58N 91.29W
03/18/2013 M0.75 INCH ADAMS MS TRAINED SPOTTER
0730 PM HAIL ROXIE 31.51N 91.07W
03/18/2013 M1.75 INCH FRANKLIN MS EMERGENCY MNGR
0748 PM HAIL MEADVILLE 31.47N 90.89W
03/18/2013 M1.75 INCH FRANKLIN MS AMATEUR RADIO
0754 PM HAIL 4 SW BROOKHAVEN 31.54N 90.49W
03/18/2013 M1.00 INCH LINCOLN MS EMERGENCY MNGR
&&
AEGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:07 PM CDT | Special Weather Statement | JAN | Newton | 28 min |
| Mar 18, 7:14 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson, Lincoln | 76 min |
| Mar 18, 7:26 PM CDT | Special Weather Statement | JAN | Hinds | 44 min |
| Mar 18, 7:29 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 46 min |
| Mar 18, 7:30 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 45 min |
| Mar 18, 7:40 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 65 min |
| Mar 18, 7:52 PM CDT | Special Weather Statement | JAN | Rankin | 28 min |
| Mar 18, 8:07 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 53 min |
| Mar 18, 8:09 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones | 66 min |
| Mar 18, 8:18 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 42 min |
| Mar 18, 9:01 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 59 min |
| Mar 18, 9:19 PM CDT | Special Weather Statement | JAN | Rankin | 31 min |
| Mar 18, 9:32 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 73 min |
| Mar 18, 9:37 PM CDT | Special Weather Statement | JAN | Jones | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.